About one-third of women experience hair loss (alopecia) at some time in their lives; among postmenopausal women, as many as two-thirds suffer hair thinning or bald spots. Hair loss in women often has a greater impact than hair loss does on men w, because it's less socially acceptable for them. Alopecia can severely affect a woman's emotional well-being and quality of life.
Telogen effluvium is the second most common type of hair loss. It is predominantly seen in women between the ages of 40-70, but may occur at any age. Its symptoms include excessive thinning, shedding, and balding and it may happen abruptly. Common causes of sudden hair loss include changes in hormone levels such as with child birth, menopause, poor nutrition, medical conditions such as iron deficiency anemia and hypothyroidism, medications, severe illness or infection, major surgery, and even extreme levels of stress.
I recently noticed I was loosing hair on the front of my head, I started using the rogain Foam and after a month my hair started falling out even more. It’s gotten really bad, I can see my entire scalp now and my hair is falling out in chunks. Rogain advised you loose hair making room for new ones to grow, has anyone had any experience using rogain? Is This normal?
Hi,this is really tough for me and I don’t know what to say. I have always lost a lot of hair but I had a ton of hair. However,my mom commented that she noticed that it has thinned out more than usual and it has. And today, I just took picture of the top of my head and see a spot. Like you Lisa, I am completely freaked out, I am two weeks away from my 34th birthday. Sorry, Lisa I don’t know of any doctors except for my dermatologist that I am calling tomorrow and I found an endocrinologist through United Healthcare that I will call. I’m so upset that the crying just won’t stop. What worries me is that I’ve been on aladactone for about a year for acne (but was only at 50 mg) BUT she did up the dosage about 5 months ago (but only consistently take at the 200 mg for 3 months). But my fear is that the aladactone didn’t help prevent it for me. But the thinning out has been noticeable since about May/June of this year so maybe there is hope. Now, I have to put in there I went through a very stressful period from March until now. And had a rapid weight loss of 35 pounds (went from 168 to 133) and I’ve been doing a lot of running. But my concern is my sister has female pattern balding and so does my mom so I am very worried. My sister said the doctor said to up her protein and get super b-12 complex which I started two weeks ago, my sister said she has seen some regrowth. Today, I went and got biotin, magnesium and iron. And bought Nioxin shampoo as i heard it help give the appearance of more hair. I am calling the doctors tomorrow in hopes that it really was just my rapid weight loss, I have to admit I was under a lot of stress and barely eating, I’m eating better now though but again it runs in my family and I am completely freaked out. Lisa if I have any success I will let you know who my doctors were. Know that I too, live in Phoenix and am going through the same thing. It is hard, now I am afraid my boyfriend will leave me. Keep faith.

I’m interested in what took place 4 months before the onset of your hair loss (and others with telogen effluvium). For me, it has always been either a baby born or a course of antibiotics. Oral birth control can also cause a sudden change in the gut flora–as can pretty much any medication. Staph infections are another connection I think should be pursued. Some women don’t know they’re colonized with Staph but they constantly have dry, cracked (mild or severe) sores in their noses.


Starting in my very early 20s i noticed the beginnings of my hair loss and started asking doctors about it with no hope/no answers until my 27.5 year. A local dermatologist “heard” something about the spironolactone/yaz combo and was willing to try it out -along with biotin, rogaine and omegas. I believe she helped the quality of my skin and hair, but did not help the fact that my hair continued to disappear.
The Rogaine rep we spoke to explained that the different packaging (and therefore different prices) has to do with the FDA-approval process: “We discovered in clinical trials that the hair loss patterns between men and women are different,” she said by way of explanation. “Men typically have that bald spot on the crown of their head, where women generally have a general thinning throughout, but concentrated more on the top of the head. So for FDA approval, we had to come up with two different, gender-specific products, so the directions were more explanatory.”
One of the most significant concerns for patients following a diagnosis of cancer is the side effect of losing their hair. For many, especially for those who have experienced a full, thick head of hair throughout their lifetime, the thought of losing it can be devastating. Chemotherapy treatment owes its effectiveness to a variety of powerful medications which are designed to quickly attack the compromised, cancerous cells. Unfortunately, in addition to treating cancer, the medications also attack the roots of your hair. This can cause the hair to fall out very quickly, even in large clumps, or gradually over time. Some of the most common medications leading to hair loss include:
Conclusion? EAT MORE SEA SALT. DO NOT use table salt…ever. Low-salt and table salt diets contribute to heart attacks, diabetes, polycystic ovaries and obesity. They also promote toxicity and makes your body have an acidic pH, which is not good. That means gatorade is NOT replenishing. It’s better to take a dash of sea salt with water before and/or after exercising.
Ironically, taking the hormone levothyroxine to treat an underactive thyroid can contribute to some hair loss, among other side effects, but this seems to be more common within the first month of treatment and more often in children than adults. This hair loss is only temporary and will go away as treatment is continued and thyroid hormone levels stabilize.
×